Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Itchiness around genital area, bumps, red. What could be causing this?

hi there, have been experiencing itchiness around the genital area.. it is more severe around the vulvar area... the whole area is now kinda bumpy looking and quite red. what could be causing this? do I need immediate medical attention or can I just use a normal anteseptic wash to wash the affected area? If I can use a general anteseptic wash what should be the appropriate potions of wash and water? this has been ongoing for almost 5 days and sometimes passing of urine can cause a burning sensation...
Asked On : Sun, 12 Aug 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Hello, and i hope i can answer your question.

The symptoms you describe are most likely due to three possibilities, either a candida infection of the vulva (thrush...most likely) or, if you use condoms and/or spermicide lubricant, you can also be allergic to the latex in the condom or to the spermicide, or unfortunately, if you never experienced it before and have been sexually active, certain STD's especially herpes, can present this way.

I would NOT use antiseptic wash as it will just make the area more sensitive and not treat the underlying problem. You can find out best what is wrong with you by seeing a GYN doctor. He/she can look at the area and do tests in the office to see exactly what is wrong with you. Because you have burning with urination, it is possible that you also have a bladder infection, so a physician should also evaluate a urine specimen.

To help the burning in the meantime I would try an antifungal cream designed to treat candida infections. In the U.S., products like Monistat are available over the counter, in other countries of the world you may require a physician prescription for an antifungal cream. Make sure the active ingreadient in the cream is a medicine with -azole at the end, such as miconazole, terconazole, or clotrimazole... those are the names of antifungal products. Buy a 7-day cream and apply it to the outside on your vulva. It may sting at first if the area is red but will make it feel better after a few days.

But I am most concerned about herpes as it can cause itchy bumps on the vulva and pain with urination, especially if you also have backache and feel a little sick like you have a cold. If you had sex (oral on you or genital) about 5 days to 2 weeks before your symptoms started, it is a possibility. This diagnosis must be made by a visit to a GYN doctor and having the proper tests.

So in summary, the many possibilities of the origin of your symptoms really demand a visit to a GYN doctor to accurately diagnose you properly. I suggest you go as soon as you can because if it is possible you could have caught herpes the doctor needs to take a culture from the bumps and it can be a false-negative if you wait too long.

I hope I adequately answered your question and that my advice was helpful.

Best wishes, Dr. Brown

Answered: Wed, 19 Aug 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor